| Model Number |
5531-G-411 |
| Medical Device Problem Code |
Naturally Worn (2988)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
06/24/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
Event or Problem Description
The following was reported: revision due to poly wear.
Event or Problem Description
The following was reported: revision due to poly wear.
Additional Manufacturer Narrative
Reported event: an event regarding wear involving a triathlon insert was reported.The event was confirmed.Method & results: -product evaluation and results: visual inspection: visual inspection of the returned device confirms that the device was worn/damaged at a posterior edge which is consistent with articulation against hard object.Explantation damage was also observed on the insert.Material analysis: no material non-conformances with the uhmwpe insert were found, nor any manufacturing defects seen on any of the device¿s surfaces.-clinician review: a review of the provided medical information by a clinical consultant indicated: "i have had the opportunity to review documentation.This included the product inquiry summary, an x-ray report in a foreign language, an operative report in a foreign language and an implant record from the index surgery.[¿] from the information provided i am unable to confirm this event or its root cause.If further information becomes available i would be happy to further this assessment." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to wear of the polyethylene insert.Visual inspection of the returned device confirms that the device was worn/damaged at a posterior edge which is consistent with articulation against hard object.Explantation damage was also observed on the insert.No material non-conformances with the uhmwpe insert were found, nor any manufacturing defects seen on any of the device¿s surfaces.A review of the provided medical information by a clinical consultant was unable to determine root cause due to insufficient information provided.It was reported that the patient was "very active" post-implantation, so this may have contributed to the device failure.This would need to be supported by further patient history information.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.